What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 2:42 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 2:42 PM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
342 PM CDT Sun Jul 1 2018
.SHORT TERM...
/Late Afternoon and Tonight/
An MCV aided by a series of southward propagating gravity waves
is generating an area of scattered thunderstorms across the
northwest corner of the CWA this afternoon. This activity will be
mainly mesoscale-driven, so any outflow boundaries kicking south
will need to be monitored for additional development later this
afternoon and this evening. The brunt of this activity will remain
across the northwestern third of the region based on the slow
northeastward drift of the MCV, but slight chance POPs will
continue to be carried as far south as the Interstate 20 corridor
to account for any southward moving outflow. Conditions are right
for a few storms to produce strong downburst winds, and a low-end
severe wind threat will exist in the strongest storms. Subsidence
increases the farther south you go, so it would be very difficult
for any storms to survive south of I-20.
Activity will diminish this evening as instability wanes, giving
way to another warm and humid night. Surface winds have already
weakened compared to the past several days due to a broader
pressure gradient, and will likely remain around 10 MPH or less
during the overnight hours. Lighter and more veered low level
flow should hold off the stratus invasion tonight.
30
&&
.LONG TERM...
/Monday Through Next Weekend/
Winds will be noticeably lighter Monday and Tuesday, but with
thinner boundary layer moisture, dew points should effectively
fall each afternoon. Triple-digit temperatures may be more
widespread, but heat index values should remain below heat
advisory criteria. With drought-stressed (or otherwise dormant)
vegetation, this decrease in moisture could increase the number
of potential fire starts, but the reduced wind speeds should aid
in containment and limit wildfire spread.
Although the heat will persist on Tuesday, ridging aloft will be
steadily losing its grip, giving way to tropical easterlies. The
unsettled weather in the northeastern Gulf will become a deeply
etched trough as it drifts westward early this week. Its
associated cloud cover will begin spilling into East Texas on
Tuesday, but it will be until after dark before any showers and
thunderstorms impact our eastern zones.
Now that this initial easterly wave is only a few days away, some
of the subtle differences among available guidance are becoming
more clear. One of the more significant discrepancies is the
diminishing amplitude of the feature as it approaches our meridian
on Wednesday. The operational GFS maintains cyclonic curvature
into southern Oklahoma though an increasing number of ensemble
members are limiting the northward extent of the wave. The
consensus of synoptic guidance is trending toward a drier forecast
for our north and west. The sharp northwest edge of the
precipitation may be within our CWA, but the clouds should envelop
the entire region, reducing daytime temperatures in all zones.
Precipitable water values will soar over 2 inches, approaching or
exceeding record values for early July. This will greatly enhance
the precipitation efficiency with the convective cells on
Wednesday, and slow storm motion could result in some isolated
flooding concerns. For now, mean areal QPF will remain
conservative. While precip-loading could yield some downbursts,
weak shear and gentle lapse rates should limit the severe threat.
After the midweek wave passes to our west, easterly flow will
prevail during the latter half of the week. This will mean above
normal cloud cover and precipitation chances with near normal
daytime temperatures. More significant troughing may arrive next
weekend.
25
&&
.AVIATION... /Issued 101 PM CDT Sun Jul 1 2018/
Broad cyclonic flow across the northern half of the country is
compromising our upper ridge across its northern flank, allowing
convection to persist ahead of a weak front draped across
Oklahoma. Satellite imagery reveals what appears to be a gravity
wave originating from earlier convection and progressing south,
as well as an MCV north of KABI lifting slowly northeast. These
two features will combine to generate additional thunderstorms
around the Bowie area this afternoon and will likely affect the
UKW arrival gate for the next several hours. Slow southward
development of these storms will become possible associated with
the gravity wave and potential outflow, a few of which may get
within the 25 mile range ring around DFW, so the current TAFs have
maintained the VCTS at DFW, along with AFW and FTW. Adjustments
in timing may be required in later amendments depending on how
convection evolves, and VCTS might even need to be removed if
activity remains to the north. Otherwise, VFR conditions and south
winds are expected area-wide.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 79 102 79 101 80 / 20 0 0 5 10
Waco 75 101 75 101 77 / 0 0 0 0 10
Paris 75 97 75 98 75 / 20 5 5 10 20
Denton 77 102 76 102 77 / 30 0 0 5 10
McKinney 76 101 76 99 77 / 20 0 0 5 10
Dallas 80 103 81 101 80 / 20 0 0 5 10
Terrell 74 101 77 100 77 / 10 0 0 5 20
Corsicana 74 101 76 99 76 / 0 0 0 5 20
Temple 75 101 74 100 75 / 0 0 0 0 10
Mineral Wells 75 103 74 103 75 / 30 5 0 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
25/30
Hazardous weather outlook, Jul 1, 2:45 PM CST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
345 PM CDT Sun Jul 1 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
345 PM CDT Sun Jul 1 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are possible through this evening along and north of a
line from Comanche to Dallas to Paris. Downburst winds will be the
primary hazard, and an isolated threat for severe damaging winds will
exist with the strongest storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Fire weather conditions will become elevated west of Interstate
35 each afternoon Monday and Tuesday.
Thunderstorm chances will return to the area late Tuesday and
continue through next weekend. The peak chances for thunderstorms
will be across Central Texas on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be needed through this evening for
areas north of the I-20 corridor.
In the hours before
Special weather statement, Jul 1, 2:26 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
326 PM CDT SUN JUL 1 2018
TXZ091-092-102-012100-
Cooke TX-Montague TX-Wise TX-
326 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTAGUE...
NORTHEASTERN WISE AND WESTERN COOKE COUNTIES UNTIL 400 PM CDT...
At 326 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rubottom to St. Jo to 7 miles northeast of
Alvord. Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Muenster, Alvord, St. Jo and Forestburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3391 9748 3389 9745 3383 9746 3382 9743
3382 9738 3388 9733 3386 9733 3389 9731
3387 9728 3386 9726 3390 9725 3392 9721
3389 9718 3343 9737 3332 9770 3364 9757
3390 9756 3392 9751
TIME...MOT...LOC 2026Z 205DEG 19KT 3394 9753 3371 9753 3345 9764
GodwinSpecial weather statement, Jul 1, 3:00 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
400 PM CDT SUN JUL 1 2018
TXZ092-012130-
Cooke TX-
400 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lindsay, or 7 miles northwest of Gainesville, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gainesville, Lindsay, Callisburg, Lake Kiowa and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3395 9695 3394 9695 3350 9694 3350 9735
3382 9737 3388 9733 3386 9733 3389 9731
3386 9726 3392 9723 3389 9718 3376 9719
3372 9711 3374 9709 3381 9709 3382 9705
3385 9709 3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 2059Z 261DEG 19KT 3372 9725
GodwinSpecial weather statement, Jul 1, 3:11 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
411 PM CDT SUN JUL 1 2018
TXZ100-012145-
Young TX-
411 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG COUNTY UNTIL 445
PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Graham, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Graham and Newcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3323 9876 3321 9842 3303 9842 3295 9843
3296 9879 3301 9885
TIME...MOT...LOC 2111Z 226DEG 12KT 3300 9871
GodwinSpecial weather statement, Jul 1, 3:20 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
420 PM CDT SUN JUL 1 2018
TXZ115-012145-
Stephens TX-
420 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEPHENS COUNTY UNTIL 445 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ibex, or 10 miles southwest of Breckenridge, moving northeast at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Breckenridge, Necessity, Gunsight and Crystal Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Hubbard Creek Lake, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3296 9909 3296 9875 3252 9875 3252 9910
TIME...MOT...LOC 2119Z 222DEG 9KT 3267 9907
Godwin
Special weather statement, Jul 1, 3:26 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
426 PM CDT SUN JUL 1 2018
TXZ092-093-012215-
Grayson TX-Cooke TX-
426 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COOKE AND NORTHERN
GRAYSON COUNTIES UNTIL 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Callisburg, or 8 miles northwest of Whitesboro, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sherman, Denison, Gainesville, Whitesboro, Pottsboro, Callisburg,
Knollwood, Eisenhower State Park, southern Lake Texoma, Southmayd and
Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3396 9691 3387 9688 3385 9685 3387 9680
3382 9676 3384 9669 3392 9666 3389 9658
3384 9662 3378 9646 3366 9644 3360 9710
3372 9712 3374 9709 3381 9709 3382 9705
3385 9709 3385 9701 3396 9698 3394 9697
TIME...MOT...LOC 2125Z 256DEG 26KT 3374 9702
GodwinSpecial weather statement, Jul 1, 5:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
623 PM CDT SUN JUL 1 2018
TXZ102-020000-
Wise TX-
623 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WISE COUNTY UNTIL 700 PM
CDT...
At 623 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chico to near Boonsville. Movement was
northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Decatur, Bridgeport, Alvord, Chico, Paradise, Boonsville, Runaway Bay
and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3343 9750 3312 9754 3306 9792 3343 9792
TIME...MOT...LOC 2323Z 232DEG 22KT 3334 9778 3310 9782
Godwin